Psycho-Babble Medication | about biological treatments | Framed
This thread | Show all | Post follow-up | Start new thread | List of forums | Search | FAQ

MAXIMUS AND RON.............................. Ron Hill

Posted by Krissy P on March 13, 2003, at 13:53:14

In reply to Re: Lamictal-I am depressed and it's getting worse Krissy P, posted by Ron Hill on March 13, 2003, at 2:35:43

Thanks Ron, Yes, I hear you! I AM on a mood stabilizer-yes, Lamictal. What you don't seem to understand here is that 50mg works for me-even though, IYO, my dose of Lamictal is nowhere near the therapeutic dose range. I have posted before that I need VERY low doses. Example-A pdoc told me years back that 75mg of Effexor QD wasn't a therapeutic dose either BUT it worked for me. Please understand that before you suggest something, that some people, including me, do not need high doses of medication to function/feel "normal". Yes, I can see that I am cycling. Other things come into play here when I get depressed also-not just the meds. I found, after talking, and changing my attitude that I got passed the cycling last night, slept well, and took only 50 mg Lamictal. My body, at this moment, can only handle 50mg Lamictal-I will not put my health or others' at risk just because I am only taking a "non-therapeutic dose" of Lamictal-IYO. Why would you suggest Lithium when you know I am just now re-introducing 1 MS back into my system and, after several posts, am having a rough go????
As far as taking an SNRI that can be very destabilizing to a BP II-I have been on Effexor for a year before I went off, and it worked GREAT. What makes it any different now???? I know my body better than anyone, and I would appreciate it if you understood this. Your post, however gently you meant it to be, put a stitch in my side, and MAXIMUS' post didn't help things. Just because your opinions aren't taken there is no need to dis me with a "couldn't of said it better" post -MAX.
Thank God Jay already posted to me-that Lamictal must be ramped-up very slowly and carefully. I was told that, and I heard.
As far as Lithium-I called my pdoc today and she said no-while you're on Lamictal and are still getting used to it, I will not add Lithium, your body is and has doen okay on Starting back on Lamictal" So I did what you said here k! From your post, I feel you haven't listened to me very much concerning this matter.
At this point, I'm wondering if you DO care.
I appreciate you trying, but do you see my points here guys?? ( Ron nand MAXUMUS)????? There is A LOT left to be said..............
a quite disgruntled Kristen that WILL get over it-I had to respond

==================================================================================================


Krissy, I'm going to say this as gently as I can and yet be stern enough so that you will hear me. Your pdoc has tried to convince you that you need to be on a moodstabilizer, I have told you that you need to be on a moodstabilizer, Maximus has told you that you need to be on a moodstabilizer, and others have said the same. A few days ago you were experiencing mania (or hypomania) and now you are feeling depressed. Can you see that you are cycling?
>
> You've told me that your dx is BP II, and yet the only medication in your cocktail that even resembles a moodstabilizer is Lamictal. And your dose of Lamictal is nowhere near the therapeutic dose range. You have virtually no mood stabilization in your cocktail. And to add insult to injury you are taking an SNRI that can be very destabilizing to a BP II. Is it any wonder that you are cycling?
>
> Call your pdoc and tell him/her that you have decided that he/she is right regarding your need for a first-line moodstabilizer. I personally do not think that Lamictal would provide enough mood stabilization to keep you from cycling even if it were fully ramped-up to the typical 300 mg/day range. Instead, I think you need to bring a first-line moodstabilizer on board. And since you did not respond well to Depakote, that leaves lithium. I know you are afraid that lithium will cause weight gain, but as I read your posts, it appears to me that you have never tried it.
>
> As an aside, Lamictal must be ramped-up very slowly and carefully, if that is what you end up trying.
>
> I care about you, Krissy. Please stop trying to self-medicate and call your pdoc.
>
> -- Ron
>
>


Share
Tweet  

Thread

 

Post a new follow-up

Your message only Include above post


Notify the administrators

They will then review this post with the posting guidelines in mind.

To contact them about something other than this post, please use this form instead.

 

Start a new thread

 
Google
dr-bob.org www
Search options and examples
[amazon] for
in

This thread | Show all | Post follow-up | Start new thread | FAQ
Psycho-Babble Medication | Framed

poster:Krissy P thread:208531
URL: http://www.dr-bob.org/babble/20030310/msgs/208771.html